Alert archive / Florida / Wind Advisories in 2025

Wind Advisory 1, NWS Mobile, AL

January 9, 2025Baldwin County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this wind advisory at Jan 9, 2025, 1:42 PM CST for Baldwin County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at Jan 10, 2025, 6:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2025, 1:42 PM CST (19:42 UTC)
In effect from
Jan 10, 2025, 6:00 AM CST
Expired
Jan 10, 2025, 2:19 PM CST
In force
8 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2025-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2025-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1840 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

220 
WWUS74 KMOB 091942
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
142 PM CST Thu Jan 9 2025

ALZ265-266-FLZ202-204-206-100400-
/O.NEW.KMOB.WI.Y.0001.250110T1200Z-250111T0000Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa
Coastal-Okaloosa Coastal-
Including the cities of Bayou La Batre, Seminole, Dauphin Island,
Destin, Bagdad, Pensacola, Gulf Breeze, Orange Beach, Fort
Pickens, Grand Bay, Gulf Shores, Fort Walton Beach, Wright, Eglin
AFB, Fort Morgan, Ensley, Beulah, Perdido Bay, Valparaiso,
Niceville, Pensacola Beach, and Navarre
142 PM CST Thu Jan 9 2025

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...In Alabama, Baldwin Coastal and Mobile Coastal Counties. 
  In Florida, Escambia Coastal, Okaloosa Coastal, and Santa Rosa 
  Coastal Counties.

* WHEN...From 6 AM to 6 PM CST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
4 follow-up statements
391 
WWUS74 KMOB 100358
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
958 PM CST Thu Jan 9 2025

ALZ265-266-FLZ202-204-206-101300-
/O.CON.KMOB.WI.Y.0001.250110T1200Z-250111T0000Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa
Coastal-Okaloosa Coastal-
Including the cities of Beulah, Pensacola Beach, Fort Pickens,
Seminole, Ensley, Fort Walton Beach, Fort Morgan, Gulf Shores,
Destin, Pensacola, Dauphin Island, Valparaiso, Orange Beach,
Navarre, Bayou La Batre, Wright, Eglin AFB, Bagdad, Perdido Bay,
Niceville, Gulf Breeze, and Grand Bay
958 PM CST Thu Jan 9 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected.

* WHERE...In Alabama, Baldwin Coastal and Mobile Coastal Counties. 
  In Florida, Escambia Coastal, Okaloosa Coastal, and Santa Rosa 
  Coastal Counties.

* WHEN...From 6 AM to 6 PM CST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MM
540 
WWUS74 KMOB 100821
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
221 AM CST Fri Jan 10 2025

ALZ265-266-FLZ202-204-206-101800-
/O.CON.KMOB.WI.Y.0001.250110T1200Z-250111T0000Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa
Coastal-Okaloosa Coastal-
Including the cities of Perdido Bay, Gulf Shores, Fort Morgan,
Gulf Breeze, Bayou La Batre, Grand Bay, Niceville, Fort Pickens,
Pensacola, Bagdad, Orange Beach, Valparaiso, Destin, Pensacola
Beach, Ensley, Wright, Dauphin Island, Beulah, Navarre, Eglin
AFB, Seminole, and Fort Walton Beach
221 AM CST Fri Jan 10 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM 
CST THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected.

* WHERE...In Alabama, Baldwin Coastal and Mobile Coastal Counties. 
  In Florida, Escambia Coastal, Okaloosa Coastal, and Santa Rosa 
  Coastal Counties.

* WHEN...From 6 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
340 
WWUS74 KMOB 101931
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
131 PM CST Fri Jan 10 2025

ALZ265-266-FLZ202-204-206-110000-
/O.CON.KMOB.WI.Y.0001.000000T0000Z-250111T0000Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa
Coastal-Okaloosa Coastal-
Including the cities of Bayou La Batre, Pensacola Beach,
Niceville, Pensacola, Seminole, Dauphin Island, Wright,
Valparaiso, Ensley, Gulf Breeze, Grand Bay, Orange Beach, Gulf
Shores, Fort Morgan, Eglin AFB, Destin, Fort Walton Beach,
Beulah, Bagdad, Perdido Bay, Navarre, and Fort Pickens
131 PM CST Fri Jan 10 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 30 mph.

* WHERE...In Alabama, Baldwin Coastal and Mobile Coastal Counties. 
  In Florida, Escambia Coastal, Okaloosa Coastal, and Santa Rosa 
  Coastal Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
162 
WWUS74 KMOB 102019
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
219 PM CST Fri Jan 10 2025

ALZ265-266-FLZ202-204-206-102130-
/O.CAN.KMOB.WI.Y.0001.000000T0000Z-250111T0000Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa
Coastal-Okaloosa Coastal-
Including the cities of Bayou La Batre, Pensacola Beach,
Niceville, Pensacola, Seminole, Dauphin Island, Wright,
Valparaiso, Ensley, Gulf Breeze, Grand Bay, Orange Beach, Gulf
Shores, Fort Morgan, Eglin AFB, Destin, Fort Walton Beach,
Beulah, Bagdad, Perdido Bay, Navarre, and Fort Pickens
219 PM CST Fri Jan 10 2025

...WIND ADVISORY IS CANCELLED...

The threat has ended.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this wind advisory went out at Jan 9, 11:54 AM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Jan 9, 11:54 AM CST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1154 AM CST Thu Jan 9 2025

...New AVIATION...

.AVIATION...
(18Z TAFS)
Issued at 1154 AM CST Thu Jan 9 2025

VFR conditions will prevail through the remainder of the afternoon
and into the evening hours. Conditions deteriorate during the
early morning hours as a low pressure system moves across the
local area. Ceilings through the morning will drop to MVFR and
eventually IFR as widespread rainfall starts to move into the
area. There will be a small potential for sleet over our
northernmost counties (north of Highway 84). Winds will also
increase substantially through the night and into the morning,
especially across coastal counties. Gusts near the coast could
reach 30 knots by late morning. Lastly, 40-45 knot southeasterly
LLWS looks to develop after daybreak. /96

&&

.NEAR TERM...
(Now through Friday)
Issued at 1154 AM CST Thu Jan 9 2025

Latest water vapor imagery shows zonal flow across the local area,
with a ridge over the Southern Plains and a trough over the Eastern
Seaboard. At the surface, light northerly winds persisted and temps
have fallen into the lower 30s across much of the area. The upper
trough will dig southward through the day, while the ridge to our
west moves into the Mississippi Valley. Despite the ridge and ample
sunshine, temperatures will struggle to warm above 50 degrees, as
highs top out in the upper 40s across most of the area. The ridge
will move east of the area tonight, as a potent upper trough digs
into the Plains. As the trough strengthens, a surface low will
develop off the TX coast and move eastward through the overnight
hours. Flow aloft will quickly become southwesterly this evening,
while surface flow begins to veer to the south in response to the
approaching low. As the system moves eastward, the low level jet
will strengthen, moving into the Lower Mississippi Valley late
tonight. The combination of forcing and moisture will allow
precipitation to overspread the area from west to east after
midnight and continue through much of the day on Friday. The surface
low will move east of the area Friday night, with rain chances
coming to an end by midnight.

In terms of the precipitation type, latest thinking hasn't changed
too much from previous forecasts, with a low probability of a
sleet/rain mix at the onset of precipitation early Friday morning.
Uncertainty remains high with regard to the temperature forecast and
if we are able to cool much before WAA begins in response to the LLJ
and approaching surface low. At this point, forecast soundings in
areas north of US-84 show fairly saturated profiles in the dendritic
zone, a warm nose around 700 mb, and drier air below 700 mb. Wetbulb
temps are below freezing and we may be able to cool to freezing just
as the precip begins. This would support an initial onset of precip
as sleet, before we begin to warm and precip transitions to all
rain. The duration and intensity will limit any accumulations, and
temps will rise above freezing around daybreak limiting any impacts.
The best chance for frozen precip will be across areas along and
north of the US-84 corridor, during a brief window before precip
transitions to all rain after sunrise. South of US-84, the vertical
profile will likely remain above freezing for much of the lower
levels, allowing any frozen precip to melt and fall as rain. Surface
temperatures will also remain above freezing and a cold rain is
likely all that we will see. /73

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      40  61  33  47  29  56  38  57 /  50 100  10   0   0  10  20  10
Pensacola   44  65  37  46  33  54  41  58 /  20 100  30   0   0  10  20  10
Destin      46  66  39  49  36  56  44  61 /  20  90  60   0   0  10  30  10
Evergreen   35  51  31  44  24  55  31  57 /  50 100  30   0   0  10  10  10
Waynesboro  34  44  29  44  23  54  31  53 /  90 100   0   0   0  10  10   0
Camden      33  44  29  41  22  51  29  51 /  80 100  20   0   0  10  10   0
Crestview   36  60  34  47  27  55  34  60 /  20  90  50   0   0  10  20  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from Friday morning through Saturday
     afternoon for ALZ265-266.

FL...High Rip Current Risk from Friday morning through Saturday
     afternoon for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory from 6 AM Friday to midnight CST Friday
     night for GMZ630>636.

     Small Craft Advisory from 2 AM Friday to midnight CST Friday
     night for GMZ650-655.

     Small Craft Advisory from 2 AM to 9 AM CST Friday for GMZ670-675.

     Small Craft Advisory from 6 PM Friday to midnight CST Friday
     night for GMZ670-675.

     Gale Watch from Friday morning through Friday afternoon for
     GMZ670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 2:41 AM CSTRip Current StatementMOBBaldwin, Mobile63 hr
Jan 9, 2:46 AM CSTGale WatchMOB11 hr
Jan 9, 2:46 AM CSTSmall Craft AdvisoryMOB48 hr
Jan 9, 2:46 AM CSTSmall Craft AdvisoryMOB54 hr
Jan 9, 1:47 PM CSTGale WarningMOB28 hr
Jan 9, 1:47 PM CSTSmall Craft AdvisoryMOB43 hr
Jan 9, 1:52 PM CSTHigh Surf WarningMOBBaldwin, Mobile37 hr

Nearby

Wind Advisories in Florida, 2025Wind Advisories in Alabama, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.